[Skip to Content]
[Skip to Content Landing]
Article
September 1976

Punctal Stenosis—Caused by Idoxuridine or Acrodermatitis Enteropathica?

Author Affiliations

Mississauga, Ontario
London, England

Arch Ophthalmol. 1976;94(9):1632. doi:10.1001/archopht.1976.03910040462032
Abstract

To the Editor.  —We would like to comment on the article, "Eye Manifestations in Acrodermatitis Enteropathica," by Matta et al, published in February 1975 issue of the Archives (93:140-142). We read the paper with interest and would like to thank the authors for their presentation of the case.We certainly agree that this appears to be the first case of acrodermatitis enteropathica to manifest punctal stenosis, but we suggest that the cause of the punctal stenosis may have been idoxuridine toxicity rather than a direct result of the acrodermatitis enteropathica. The timing of the appearance of the punctal stenosis is surely crucial. If it occurred shortly after the commencement of the idoxuridine therapy, one must postulate that it represented nothing more than idoxuridine toxicity and was not directly related to the acrodermatitis enteropathica.Patterson and Jones' described the signs of idoxuridine toxicity as being lacrimation and heaviness of the lid

First Page Preview View Large
First page PDF preview
First page PDF preview
×